Doctor insights on:
I was prescribed Aerius and Amoxicillin (Rapiclav) for Sinus & I felt worse. Anxiety, hbp, palpitations, sleeplessness. Do both meds conflict?
Unexpected effects: Neither drug by itself or in combination is expected to cause your symptoms. You should talk to your doctor to see if there are substitutes just in case you are the rare individual who gets unusual side effects from these drugs. I suspect that your problems are from some other conditions. ...Read more
On 14 Days of amoxicilin for sinus. On day 7. Have had horrible insomnia for 2 nights now. Only able to sleep 3 hrs each night. Can it be related?
Insomnia: Insomnia would be an unlikely side effect of Amoxicillin and is more likely to be due to the illness itself. I would look for sensitivity (to amoxicillin) symptoms like a rash or itching which can cause insomnia. In the absence of other side effects from Amoxicillin, I would say that Amoxicillin is not the cause of insomnia. ...Read more
Amoxicilin OD: One should try to never take more than the recommended dose of a medicine but fortunately this one has a fairly low risk of serious problems. One would have to take a very large amount of medicine to have any serious side effects from it. The most likely apart from an upset stomach would be diarrhea. ...Read more
Amoxicillin: This a broad spectrum penicillin derivative that can be used to treat a variety of bacterial infections. In babies it may be used for ear infection, strep throat, and others. Unfortunately it is often prescribed when there is no obvious need, just to be on the safe side. This practice must be balanced against potential complications. ...Read more
DDS: You can, but will not solve problem. See DDS ASAP. ...Read more
Mixed meds: Amoxicillin, taken exactly as directed for at least five days, will reduce some bacterial infections. Kalms is an herbal anti-anxiety Med. Should not interfere with each other. But if you have an infection important that you get professional treatment. Do it yourself treatment can be dangerous. ...Read more
No: Bv is a synergistic infection involving gardnerella and a number of other bacteria. It is treated with Metronidazole oral or intravaginal treatment. Tinidazole and Clindamycin are alternatives. Oral and intravaginal probiotics containing lactobacilli can help. Recurrent disease is related to colonization of your sex partner, inconsistant condom use. Amoxicillin is not a rx for bv. ...Read more
Yes and No: There is no contraindication to taking a laxative while on Amoxicillin but most antibiotics including Amoxicillin can cause antibiotic associated diarrhea and c. Difficile colitis. Taking a laxative could confuse the picture and cause you to need otherwise unnecessary and expensive testing if you developed diarrhea because of them. ...Read more
Chiggers don't : Require antibiotic (until there is a secondary infection). Chigger bites usually heal on their own within one to two weeks. In the meantime, control itching with an over-the-counter anti-itch cream, such as Hydrocortisone cream. Consult your doctor if your skin appears infected or if the bites seem to be spreading to other parts of your body. ...Read more
No: Bv is a synergistic infection involving gardnerella and a number of other bacteria. It is treated with Metronidazole oral or intravaginal treatment. Tinidazole and Clindamycin are alternatives. Oral and intravaginal probiotics containing lactobacilli can help. Amoxicillin is not used to treat bv. ...Read more
It is not recommended to use amoxicillin for UTI as this group of medications has been met with increasing resistance from he usual Bacteria that cause UTIs. If the culture confirms sensitivity and you cannot tolerate Bactrim or nitrofurantoin, then it is reasonable to try (ensuring that prior cultures if present have not shown resistant pathogen). If there is resistance or worsening - doctor
Yes it can..: Headache is listed as one of the top ten side effects of amoxicillin--nausea, vomitting, diarrhea are among the most frequent side effects. If it is bothersome, stop the med and inform your doc asap for an alternative if needed. At times, mild headache can be controlled with tylenol/motrin etc..Consult your doc. Good luck. ...Read more